Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Experience
Oct 5, 2008

Hello Doc,

I have been on Atripla for 7 weeks and went to get labs at 5 1/2 - 6 weeks.

At first I did not experience many of the side effects.. i didnt even get the rash until about 3 weeks in. By 4 1/2 weeks is when i started with the dreams that made me feel like perhaps I am not getting the best nights sleep because I am just busy all night long but they seem to be wearing off at night now. When I went to get my lab results they were the following

5 weeks ago my VL was 23000 and my CD 4 was 23 and 2 % Yesterday I found out that I am undetectable and my CD4 have jumped to 112 and 5 % which made me say. "maybe these dreams are not so bad"

2 quick questions

1. Are my results typical or are they on the good side?

2. In your experience with people who start seeing their side effects later in treatment vs at the very start do they wear off 4-6 weeks from the time they actually start? My thought process was if I am experiencing them 4 weeks in then they are probably here to stay but i was told by someone that if they just started perhaps I should be looking 4-6 weeks from when i actually started to experience them to see if they are here to stay before i look into any other regime.

Thanks much

Response from Dr. Young

Thanks for your post.

You've had a very nice initial response to therapy with Atripla (tenfovir/FTV/efavirenz)- one that is very good indeed, though I'd say that we've come to expect such results from today's treatments.

It's difficult to try to distinguish patients on when they have the onset of side effects from efavirenz (as I suspect yours are) in terms of your prognosis. Suffice to say that I'd expect these to diminish, rather than increase in severity over the next days, if not a couple or three weeks. If not, be sure to communicate this to your doctor.

Let us know how things turn out for you and, thanks for reading.

BY



Previous
I AM IN THAILAND
Next
To the writer from Thailand

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement